MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT 3D METAL ACETABULAR SHELL Ø48 MULTI-HOLE THIN; HIP CUP

MEDACTA INTERNATIONAL SA CUP: MPACT 3D METAL ACETABULAR SHELL Ø48 MULTI-HOLE THIN; HIP CUP
Model Number 01.38.348MH
Medical Device Problem Codes Osseointegration Problem (3003); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 january 2023: lot 2005568: 96 items manufactured and released on 03-aug-2020.Expiration date: 2025-07-23.No anomalies found related to the problem.To date, 21 items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
At 5 months after primary the surgeon revised the patient hip for mpact mh 3d metal mobilization.Competitor plates and apricot used to complete the surgery.Surgeon comment: although it was not clear from the ct, the mri showed that the bones had fractured at the base of the acetabulum, which may have caused the cup to move without bone adhesion.
 
Event or Problem Description
Corrected description: at 5 months after primary, the surgeon revised the patient's hip due to mobilization of the impact mh 3d metal cup following a fracture of the acetabulum.Competitor plates and apricot used to complete the surgery.Surgeon commented: although it was not clear from the ct, the mri showed that the bones had fractured at the base of the acetabulum, which may have caused the cup to move without bone adhesion.
 
Additional Manufacturer Narrative
Additional information: device returned data: 02/15/2023.Visual inspection performed by r&d project manager: the cup did not shw any particular sign or damage; fibrotic tissue was present on its surface, indicating an initial proper fixation with the bone, while the internal surface showed some signs most probably related to the removal of the shell and liner.The liner appeared damaged for the use of screws during the removal.In addition, some scratches were evident on the inner surface and some signs of small black scratches were also present on the surface of the ceramic ball head.The reason of these signs is probably related to a third-body-wear, occurred during a probable contact between stem neck and shell rim after the verticalization of the shell.The root cause of the event is unknown but, according to the thought of the surgeon, the bone fracture seems to be the most accredited cause.Clinical evaluation performed by medical affairs department: revision of the cup 5 months after total hip arthroplasty due to cup loosening.According to report, the patient had pain and the surgeon found through mri images a fracture of the acetabulum.Due to low quality of the radiographic images, no information can be found apart from a malpositioning of the cup pre-revision.While from the mri images, the cup again seems suboptimal and the lamina quadrilatera appears thin: maybe it could not withstand the reaming and surgical preparation and therefore the acetabular cup could not reach sufficient stability.Competitor plates and apricot were used to complete the revision surgery.The surgeon thinks that the fracture is the cause of cup mobilization.There is no reason to suspect a faulty device.

Brand Name
CUP: MPACT 3D METAL ACETABULAR SHELL Ø48 MULTI-HOLE THIN
Common Device Name
HIP CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16334678
Report Number3005180920-2023-00017
Device Sequence Number17851336
Product Code LPH
UDI-Device Identifier07630971212565
UDI-Public07630971212565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202568
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model Number01.38.348MH
Device Catalogue Number01.38.348MH
Device Lot Number2005568
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceAsian